Couldn't find what you looking for?

TRY OUR SEARCH!

I had cortisone injections in both wrists on Tuesday (Rheumatoid Arthritis flare), and I started feeling really anxious yesterday, 2 days later. Anyone experience this? Thank you.

Loading...

I had my cortisone shots in my lower back exactly 2 weeks ago--got my period 10 DAYS early, nausea, diarrhea, depression/anxiety, trouble sleeping, and overall not feeling well. I will never do it again, if feel constantly wound up. My back DOES feel better but I don't think it's worth it!!
Reply

Loading...

I am suppose to see a doctor about cortisone shots for bone spurs in my right foot. I am worried about side affects. My adrenal glands are very sensitive and if the wrong things are taken (medicines or diet products) I get panic attacks Afraid I get cortisone in my system I could start having them (panic attacks)and would have them several months till it wears off
Reply

Loading...


This is how I feel,and also the same,nausea,diarrhea.anxiety,overall not feeling well.I had the cortisone shot 7 days ago,how long did this feeling last with you.
Reply

Loading...


I'm having the same problem. Had no idea this was from my cortisone shots. Had one 3 months ago and another three days ago. Now the side effects are way worse and it has to be from the shot. I am so anxious and feel like I'm coming out of my skin. Can't sleep and feel like I need to get out of bed and do jumping jacks. I agree my thumb is better, but I will never do this again. Hoping this wears off soon!

Reply

Loading...

Yes... Had to injections one in each me. Started noticing the anxiety about a day later. It is now day three and still experiencing anxiety.
Reply

Loading...


How long did this last? can't find that information anywhere online and doctors say 7-10 days but I'm on day 9….
Reply

Loading...

it doesn't get any better after 8 days, I'm still ready to climb the
Walls! I had 2 inj 3 days apart.its horrible, the worst I've.
Ever had!!!! I've had them for many years!! Never again!!!!
Ms holland
Reply

Loading...

I'm so sorry you're experiencing this. I had a severe reaction to an injection last year in December. Within 48 hours of the cortisone injection for plantar facsitis I had elevated blood pressure, anxiety, diarrhea, nausea, (I lost 14 pounds in 14 days because I couldn't eat). I had insomnia--to the point I would only sleep for 10 minutes and then wake up wide away with my heart racing. Doctors said yes, all of these are possible side effects and that there wasn't anything to do but wait for the medicine to leave your system. It took about 3 weeks for the nausea/stomach problems to go away. It took about 6-8 weeks for the anxiety to go away, and the insomnia lingered for about 8 weeks or so. And then one night I just slept. I would never, ever go through this again. I had the same injection a few years before in the other foot and I didn't have a reaction. It just depends if the medicine gets in your blood stream. And don't let doctors tell you it only lasts a few days, or that it's in your head. It's not. Again, I'm really sorry you are going through this.
Reply

Loading...

I had a total of 7 steroid injections in less than a year....2 in my knees......and 5 in my hip! I didn't have any side effects UNTIL the last 2 . Had redness to my cheeks for a day or so that felt like burns....this was the. 2 nd day after. 72 hrs later,,,,,I couldn't sit still, was filled with anxiety, and the feeling I was going to jump out of my skin. Rapid heartbeat, palpitations nausea, stomach discomfort, dizziness. The next day , driving to work...I freaked out! I was so scared that I called my boss...and told her I am going home. The md that injected me said ,,,,not something we ever hear about!!! I told them that's BS...the Internet is full of reports of this! I had to call my regular md to get advice on what I could take to relieve symptoms.....it is NOT in our heads.....have hope. It doesn't last forever....just FEELS like forever.
Reply

Loading...

I try not to read scary stories on the internet, but is reassuring to know that I am not the only one or going crazy. I have had the same symptoms for five weeks after two shots in my knees- feeling wired, bad insomnia, anxiety, panic, depression, night sweats, high blood pressure, etc. Except for occasional insomnia, which is much less severe than this, I have never had these symptoms. I got Ambien from a treatment center, which knocked me out, but I still had the other symptoms and never felt sleepy, even when tired. My primary care doctor said while rare, she had one patient go into mania after a cortisone shot. She told me to consult a psychiatrist, and it is not easy to get an appointment. He said the cortisone set off these symptoms and he put me on an antidepressant that is supposed to help sleep and anxiety, which may take 2 weeks or longer to work. He said the ambien may actually have made the anxiety worse. The ironic part is my knees were not that bad- just stiff. I am a runner and the doctor includes cortisone in the first of three synvisc (gel) shots. I just went for a PT referral and after an x-ray the dr. suggested the shots. Needless to say, never again! You are right- it feels like forever! And when I read some people have symptoms for a year, I really get scared.
Reply

Loading...

I'm sorry you're going through it. It's also discouraging when dr's don't admit it's the actual steroid causing the symptoms. The cortisone didn't "set off" symptoms --it created the symptoms. I would resent being told to see a psychiatrist because these are well documented side effects of cortisone injections. It does feel like forever. I remember crying to my husband saying "what if it never goes away." and he would reassure me it would. And it did. It just took several weeks. But I will say the beginning is the worst so keep that in mind--you'll only get better from here. LIttle by little. I think they need to explain the risks before giving the injection. I was never told any of these could happen. I was told it could cause atrophy at the injection site. I even asked if there were systemic side effects and the Dr. said no, it stays in the injection site. What a lie. Hope you feel better soon.

Reply

Loading...

Im finally back to work,,,was off for a month!! Paxil definitely helped me, but will have to be on them for 6-9 months to prevent recurrence.......i hate taking medications, but this is preferable to the suffering from the injection! I agree.....the risks and possible side effects MUST be explained....not knowing was half the battle!
Reply

Loading...

thats terrible that you had to see a psychiatrist! Doctors should all be aware of these side effects....and the treatment for it . I really hope you are finally back to yourself.....
Reply

Loading...

Thanks for all the encouragement. I am happy to report that I am feeling back to normal. However, I was not getting better from the antidepressants prescribed by a psychiatrist. Then another one suggested that with steroid induced anxiety and depression, antidepressants can actually make a person worse and that I should try Zyprexa (usually used for bipolar or other mental health conditions). I did and within a week I was back to normal. Of course now I am tapering off the drugs, which will take some time, but I am so happy to feel good again that it was worth taking the drugs. Unfortunately there are cases of depression, mania and psychosis caused by steroids. I will never take them again! The whole episode lasted about 10 weeks for me. I too wondered if I would get better, but I did!
Reply

Loading...